Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Miami, FL

October 18, 2019Glades County, Florida

NWS Miami, FL issued this special weather statement at Oct 18, 2019, 8:21 PM EDT for Glades County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2019, 8:21 PM EDT (00:21 UTC)
Expired
Oct 18, 2019, 9:15 PM EDT
In force
54 min
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Melbourne radar (KMLB), 120 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 0.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2019-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2019-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 310 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
491 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
310 m²/s²
0-3 km storm-relative helicity
432 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

769 
WWUS82 KMFL 190021
SPSMFL

Special Weather Statement
National Weather Service Miami FL
821 PM EDT Fri Oct 18 2019
 
FLZ063-066-190115-
Hendry FL-Glades FL-
821 PM EDT Fri Oct 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HENDRY AND EASTERN
GLADES COUNTIES UNTIL 915 PM EDT...

* At 821 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Palmdale to 7 miles southeast of Brighton Seminole Reservation to 6
  miles south of Moore Haven. Movement was northeast at 25 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Moore Haven, Lakeport, Buckhead Ridge, Brighton Seminole
  Reservation, Indian Prairie Canal Mouth and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2721 8094 2720 8094 2719 8091 2717 8090
      2717 8088 2714 8087 2719 8084 2720 8082
      2708 8087 2696 8103 2688 8107 2679 8090
      2671 8112 2701 8129 2703 8127 2712 8127
      2712 8117 2721 8117
TIME...MOT...LOC 0021Z 205DEG 20KT 2697 8127 2702 8096 2675 8108 

$$

Cohen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 18, 7:36 PM EDT, 45 minutes earlier.

Area forecast discussion, Oct 18, 7:36 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Miami FL
736 PM EDT Fri Oct 18 2019

.Aviation...
Mainly VFR conditons will prevail through this evening. There
could be some shower development especially at KAPF and KPBI,
however, most of the activity should remain north and west of the
east coast terminals. During the overnight hours, patchy fog could
develop across portions of the interior and west coast sections.
More shower and thunderstorm activity will redevelop across the
area during the overnight hours and periods of MVFR are possible
during this time frame.

&&

.Update...
Updated the forecast based on current radar trends. Most of the
shower and thunderstorm activity is located across the Lake
Okeechobee region this evening and this will continue to spread
northeastward. Tropical Storm Nestor is located over the central
portion of the Gulf of Mexico and it will continue to bring
impacts across northern Florida during the overnight hours and
through Saturday morning. At the same time, a dissipating cold
front near the Lake Okeechobee region will continue to gradually
move northward and it will keep South Florida in the warm sector.
Shower and thunderstorm coverage will continue to increase during
the overnight hours and into Saturday morning. At the same time,
wind shear will become enhanced tonight, which will allow for
enough favorable support for the possibility of some strong
thunderstorms and even possible tornadic activity with the best
chances over the Lake Okeechobee region.

&&

.Prev Discussion... /issued 320 PM EDT Fri Oct 18 2019/

SHORT TERM...

Tonight-Saturday: the latest forecast for Nestor over the central
Gulf of Mexico brings its impacts across northern Florida
sometime between the overnight hours and through Saturday morning.
Meanwhile, a decaying frontal boundary near the Lake Okeechobee
region will gradually migrate northward during the next couple of
days and keep SoFlo on the warm sector. This overall synoptic
scenario will allow for shower and storm coverage to gradually
increase through the overnight hours and into Saturday morning.

Expect wind shear to become enhanced tonight, which combined with
the aforementioned factors, may provide enough favorable support for
some strong cells and even possible tornadic activity across the
SoFlo, with best chances over northern areas.

With increasing cloud cover through Saturday afternoon, expect some
lower daytime temps compared with previous days. Daytime highs
should remain in the mid-upper 80s tomorrow.

LONG TERM...

Saturday Night and Sunday...

Tropical Storm Nestor is forecast to track from southeast Georgia
on Saturday towards eastern North Carolina on Sunday while
interacting with a mid-latitude trough. The leading edge of the
attendant warm advection wing should stretch from coastal Georgia
towards the northwest Bahamas, with a cold front located across
the eastern Gulf of Mexico. A southwest to northeast oriented
low-level jet should bring an area of focused warm/moist
advection from the Gulf coast towards the Lake Okeechobee region,
supporting a broken line of showers and thunderstorms early
Saturday evening. Their intensity and coverage should wane through
the night as the dynamic system departs and the low-level wind
field correspondingly weakens. A few strong thunderstorms are
possible during the early evening before the environment becomes
less conducive for this threat through the night. Given the warm
advection regime overnight lows will be quite mild ranging from
the lower 70s for the Lake region to the lower 80s along the
Atlantic coast.

Ridging begins building aloft of Sunday as Nestor pulls away from
the region. South to southwest low-level flow will maintain a
decent moisture feed into South Florida with a pinned Atlantic
sea breeze/convergence zone aiding in convective initiation. The
greatest coverage of showers and storms is expected across
northeast portions of our area (Palm Beach County) given this
regime, although scattered showers and a few storms are possible
elsewhere. Expect less in the way of coverage and intensity with
thunderstorms on Sunday given the warming temperatures and building
heights aloft. Warm readings will persist with highs mostly in
the upper 80s to lower 90s.

Monday through Friday...

Seasonal and benign conditions are expected into Tuesday. Rain
chances increase by mid week as a cold front approaches the area. By
late week the front is forecast to stall somewhere in the
vicinity of the Florida Straits. Slightly cooler temperatures are
possible by week's end along with shower chances given the front
in the vicinity.

AVIATION(18Z TAFS)...

Based on radar trends and satellite coverage, VCTS mention has
been moved to 20Z and after as convection hasn't materialized
through 17Z. But periods of MVFR are still possible for the later
part of this afternoon as winds remain generally SSE and low
level moisture gradually increase. A good deck of mid/upper lvl
clouds might hinder sfc heating for the remainder of this
afternoon, so there is not enough confidence for other than VCTS
after 20Z for now. Next chance at thunderstorm activity will be
Saturday after 08Z as the potential tropical cyclone over the Gulf
moves into northern Florida. This system also tightens pressure
gradients Saturday afternoon with possible periods of breezy and
gusty S/SSW winds.

MARINE...

Hazardous marine conditions are expected for the Gulf waters through
Saturday night as Tropical Storm Nestor tracks from the central Gulf
towards the Florida Panhandle. A Small Craft Advisory is in effect
for all Gulf waters from this evening through Saturday night due to
elevated winds and seas. Cautionary conditions are also expected for
the Atlantic waters during this time. Showers and thunderstorms,
some potentially strong, will increase in coverage for tonight into
the weekend across all local waters.

BEACHES...

Hazardous beach conditions are anticipated along the Gulf coast as
Tropical Storm Nestor tracks from the central Gulf towards the
Florida Panhandle over the weekend. There is a high risk for Rip
Currents through Sunday, with minor coastal flooding possible
through the first half of Sunday as well.

CLIMATE...

LOCATION            DATE     FORECAST HI-MIN      RECORD

NAPLES             19 OCT          76            78 IN 1968
WEST PALM BEACH    19 OCT          77            80 IN 2018
FORT LAUDERDALE    19 OCT          79            79 IN 2013
MIAMI              19 OCT          78            79 IN 1970

NAPLES             20 OCT          76            76 IN 2013
WEST PALM BEACH    20 OCT          76            78 IN 2017
FORT LAUDERDALE    20 OCT          78            79 IN 1993
MIAMI              20 OCT          78            80 IN 1969

PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  77  86  76  88 /  70  70  50  60
Fort Lauderdale  79  86  79  88 /  60  60  50  50
Miami            78  87  78  89 /  60  50  50  40
Naples           76  86  76  88 /  50  70  70  40

MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 8 PM EDT this evening through Sunday
     evening for FLZ069.

AM...None.
GM...Small Craft Advisory from 8 PM this evening to 2 AM EDT Sunday
     for GMZ656-657-676.

Tonight/Saturday and Aviation...AR
&&

.Preliminary Point Temps/PoPs...
West Palm Beach  77  86  76  88 /  60  60  40  60
Fort Lauderdale  80  87  79  88 /  40  50  50  50
Miami            78  88  78  89 /  40  50  40  40
Naples           77  86  76  88 /  60  70  60  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ069.

AM...None.
GM...Small Craft Advisory until 2 AM EDT Sunday for GMZ656-657-676.

&&

Update...55/CWC
Aviation...55/CWC
Hazardous weather outlook, Oct 18, 4:25 PM EDT, 3 hours 56 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
425 PM EDT Fri Oct 18 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
190830-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
425 PM EDT Fri Oct 18 2019

...Strong thunderstorms possible through the overnight...
...Marine conditions will deteriorate in Gulf due to Nestor...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Lightning, locally heavy rainfall, and gusty winds are
primary hazards with thunderstorms.

Tornadoes: Stronger thunderstorms will be capable of producing funnel
clouds or an isolated weak tornado, particularly later tonight over
portions of Southwest Florida and the Lake Okeechobee region.

Waterspouts: Showers and thunderstorms could produce waterspouts,
mainly over the Gulf and Lake Okeechobee waters.

Wind: Stronger thunderstorms could produce wind gusts capable of
causing isolated wind damage. Sustained winds will also increase to
20 to 25 knots over the Gulf of Mexico and around 20 knots over the
Atlantic waters, causing hazardous marine conditions. Reference the
Small Craft Advisory for the latest marine details.

Flooding: Training showers and thunderstorms could cause locally
heavy rainfall capable of producing the ponding of water on roads and
low-lying poorly drained areas, mainly from the Alligator Alley and
Interstate 595 corridor northward.

Coastal Flooding: There could be some coastal flooding along the
West coast of Florida due to a west southwesterly swell in the Gulf
due to Tropical Storm Nestor.

Visibility: There could be some patchy fog across Southwest Florida
and inland South Florida this morning and again tonight. Visibility
could drop to a quarter of a mile in some spots.

Waves: Seas will build to 7 to 10 feet in the Gulf of Mexico late
tonight into Saturday. Reference the Small Craft Advisory for the
latest details.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms are possible Saturday through Monday and Wednesday
through Thursday. Strong thunderstorms are possible Saturday,
particularly around Southwest Florida and the Lake Okeechobee
region.

20 to 25 knot winds and 7 to 10 foot seas in the Gulf of Mexico will
linger through Saturday, creating hazardous marine conditions.

The risk of Rip Currents will become elevated along the Gulf and
some Atlantic beaches this weekend. Surf heights along the Gulf
beaches could reach around 5 feet on Saturday.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, waterspouts, funnel
clouds, and flooding to the National Weather Service forecast office
in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Oct 18, 6:43 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Miami FL
643 PM EDT Fri Oct 18 2019

FLZ063-066-182330-
Hendry FL-Glades FL-
643 PM EDT Fri Oct 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENDRY AND SOUTHWESTERN
GLADES COUNTIES UNTIL 730 PM EDT...

* At 642 PM EDT, National Weather Service meteorologists were
  tracking gusty showers along a line extending from near Charleston
  Park to 9 miles north of Hendry Correctional. Movement was
  northeast at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  showers.

* Locations impacted include...
  Labelle, Montura, Port La Belle, Devils Garden, Ortona, Muse and
  Keri.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2688 8156 2685 8121 2657 8102 2644 8116
      2651 8127 2652 8127 2652 8129 2668 8157
TIME...MOT...LOC 2242Z 220DEG 13KT 2668 8150 2645 8117

Cohen
Special weather statement, Oct 18, 7:14 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Miami FL
714 PM EDT Fri Oct 18 2019

FLZ066-067-190000-
Hendry FL-Inland Palm Beach County FL-
714 PM EDT Fri Oct 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND WEST
CENTRAL PALM BEACH COUNTIES UNTIL 800 PM EDT...

* At 714 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 7 miles
  southwest of Lake Harbor to near Holey Land Wildlife Refuge.
  Movement was northeast at 25 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Belle Glade, Clewiston, South Bay, Lake Harbor, Okeelanta and Belle
  Glade Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2677 8092 2673 8054 2650 8070 2647 8082
      2661 8095
TIME...MOT...LOC 2314Z 210DEG 20KT 2661 8087 2649 8077

Cohen
Special weather statement, Oct 18, 7:28 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Miami FL
728 PM EDT Fri Oct 18 2019

FLZ063-066-190030-
Hendry FL-Glades FL-
728 PM EDT Fri Oct 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND
SOUTHWESTERN GLADES COUNTIES UNTIL 830 PM EDT...

* At 728 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 11 miles
  east of Babcock Ranch to near Ortona to near Devils Garden.
  Movement was north at 25 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Clewiston, Moore Haven, Montura, Palmdale, Devils Garden, Ortona,
  Harlem and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2703 8121 2686 8105 2677 8090 2661 8094
      2655 8120 2673 8132 2695 8157 2703 8156
TIME...MOT...LOC 2328Z 202DEG 23KT 2698 8159 2678 8130 2659 8116

Cohen
Special weather statement, Oct 18, 8:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
821 PM EDT Fri Oct 18 2019

FLZ063-066-190115-
Hendry FL-Glades FL-
821 PM EDT Fri Oct 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HENDRY AND EASTERN
GLADES COUNTIES UNTIL 915 PM EDT...

* At 821 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Palmdale to 7 miles southeast of Brighton Seminole Reservation to 6
  miles south of Moore Haven. Movement was northeast at 25 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Moore Haven, Lakeport, Buckhead Ridge, Brighton Seminole
  Reservation, Indian Prairie Canal Mouth and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2721 8094 2720 8094 2719 8091 2717 8090
      2717 8088 2714 8087 2719 8084 2720 8082
      2708 8087 2696 8103 2688 8107 2679 8090
      2671 8112 2701 8129 2703 8127 2712 8127
      2712 8117 2721 8117
TIME...MOT...LOC 0021Z 205DEG 20KT 2697 8127 2702 8096 2675 8108

Cohen

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 2:07 AM EDTSpecial Marine WarningMFL113 min
Oct 19, 2:08 AM EDTSpecial Marine WarningMFL2 hr
Oct 19, 2:11 AM EDTSpecial Weather StatementMFLCollier49 min
Oct 19, 2:12 AM EDTSpecial Weather StatementMFLMonroe48 min
Oct 19, 3:20 AM EDTSpecial Weather StatementMFLCollier70 min
Oct 19, 3:39 AM EDTSpecial Marine WarningMFL2 hr
Oct 19, 3:41 AM EDTSpecial Weather StatementMFLCollier34 min
Oct 19, 3:58 AM EDTSpecial Weather StatementMFLCollier32 min
Oct 19, 5:11 AM EDTSpecial Weather StatementMFLCollier49 min
Oct 19, 5:49 AM EDTSpecial Weather StatementMFLCollier41 min
Oct 19, 7:01 AM EDTSpecial Weather StatementMFLCollier44 min
Oct 19, 11:01 AM EDTSpecial Weather StatementMFLGlades44 min
Oct 19, 11:40 AM EDTSpecial Weather StatementMFLGlades50 min
Oct 19, 12:01 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry29 min
Oct 19, 12:03 PM EDTSpecial Marine WarningMFL42 min
Oct 19, 12:36 PM EDTSpecial Weather StatementMFLGlades39 min
Oct 19, 2:29 PM EDTSpecial Weather StatementMFLCollier46 min
Oct 19, 3:28 PM EDTSpecial Marine WarningMFL32 min
Oct 19, 3:31 PM EDTSpecial Weather StatementMFLHendry29 min
Oct 19, 3:39 PM EDTSpecial Marine WarningMFL51 min
Oct 19, 3:59 PM EDTSpecial Weather StatementMFLPalm Beach46 min
Oct 19, 4:01 PM EDTSpecial Weather StatementMFLHendry44 min
Oct 19, 4:02 PM EDTSpecial Weather StatementMFLPalm Beach43 min
Oct 19, 4:10 PM EDTSpecial Weather StatementMFLCollier50 min
Oct 19, 4:21 PM EDTSevere Thunderstorm WarningMFLHendry37 min
Oct 19, 4:28 PM EDTSpecial Marine WarningMFL62 min
Oct 19, 4:37 PM EDTSevere Thunderstorm WarningMFLPalm Beach53 min
Oct 19, 5:27 PM EDTSpecial Weather StatementMFLMartin48 min
Oct 19, 5:42 PM EDTSevere Thunderstorm WarningMFLPalm Beach14 min
Oct 19, 6:24 PM EDTSpecial Weather StatementMFLCollier, Hendry66 min
Oct 19, 7:22 PM EDTSpecial Weather StatementMFLHendry38 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.